MAUDE Adverse Event Report: BIOMERIEUX, SA API LISTERIA 10STRIPS+10MEDIA; API® LISTERIA 10STRIPS+10MEDIA

BIOMERIEUX, SA API LISTERIA 10STRIPS+10MEDIA; API® LISTERIA 10STRIPS+10MEDIA
Model Number 10300
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
An industry customer in canada notified biomérieux of a quality control failure in association with api® listeria 10strips+10media (ref.10300, lot 1007942830) when testing listeria innocua atcc® 33090¿.Lot 1007942830 misidentified listeria innocua atcc 33090 strain as listeria monocytogenes species because of a negative dim reaction.Other atcc® strains below were tested on the impacted lot and obtained the correct results: listeria monocytogenes atcc ®7644¿.Listeria ivanovi atcc® 19119¿.Listeria grayi atcc® 25401¿.Biomerieux customer service has requested the customer to retest listeria innocua atcc® 33090¿on another lot of api strips.Results of repeat testing have not yet been provided.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.Biomerieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of a quality control failure in association with api® listeria 10strips+10media (ref.(b)(4), lot 1007942830) when testing listeria innocua atcc® 33090¿.The customer claimed that lot 1007942830 misidentified listeria innocua atcc 33090 strain as listeria monocytogenes species because of a negative dim reaction.Complaint trending analysis did not identify any trends for the api listeria 10strips+10media (ref.(b)(4)) or zymb b reagent (ref (b)(4)).Batch record analysis did not identify any issues during manufacturing of the api listeria 10strips+10media (ref.(b)(4)) or zymb b reagent (ref (b)(4)) related to the customer's issue of a misidentification of listeria innocua as listeria monocytogenes.Investigational testing was performed using retain samples of the api® listeria 10strips+10media (ref.(b)(4), lot 1007942830) and a reference lot (lot 1007989900).Listeria innocua atcc® 33090¿ was tested on both lots to determine if the customer's issue could be reproduced.Multiple lots of the zym b reagent were also tested in combination with the two lots of api strips to determine if a specific combination of api strips and zym b reagent reproduced the customer's issue.Api listeria strips tested : lot a = blister lot 1007986150 (finished product api listeria lot 1007989900 : exp 09 feb 2021) : lot used as reference and used by the customer without issue.Lot b = blister lot 1007939490 (finished product api listeria lot 1007942830 : exp 05 jan 2021) : lot related to the customer issue.Zym b reagent tested : lot c = reference (b)(4) lot 1007904620 (reagent included in the finished product api listeria n° 1007989900 : reagent composed of r1 lot 1007881110 (exp 09 feb 2021) and r2 lot 1007881120 (exp 11 feb 2021)).Lot used as reference and used by the customer without issue.Lot d = reference (b)(4) lot 1007922470 (reagent composed of r1 lot 1007892700 (exp 17 feb 2021) and r2 lot 1007892710 (exp 19 feb 2021).Lot related to the customer issue.Lot e = reference (b)(4) lot 1007851310 (reagent included in the finished product api listeria n° 1007942830 : reagent composed of r1 lot 1007796900 (exp 05 jan 2021) and r2 lot 1007796910 (exp 09 jan 2021)).Lot used as reference and not used by the customer when he tested api listeria lot number 1007942830.The 6 following combinations (strips + reagents) were tested.Lot a + lot c.Lot b + lot d.Lot a + lot d.Lot b + lot c.Lot a + lot e.Lot b + lot e.The 6 combinations tested (strips and reagent) with the listeria innocua strain atcc 33090 showed compliant results compared to the expected profile.Results are identical between the 6 combinations tested, including the dim test which showed positive results on all 6 combinations.The color intensity of the dim test is the same between all 6 combinations tested.In conclusion, the cause for the customer's issue was not identified.Investigational testing did not reproduced in house for any of the combinations of api strip lot and zym b reagent lot used.The investigation did not identify any issues with the product.

Brand Name
API LISTERIA 10STRIPS+10MEDIA
Common Device Name
API® LISTERIA 10STRIPS+10MEDIA
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key10901450
Report Number9615754-2020-00183
Device Sequence Number2671322
Product Code JTO
UDI-Device Identifier03573026035587
UDI-Public03573026035587
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2021
Device Model Number10300
Device Catalogue Number10300
Device Lot Number1007942830
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1